Boniva vs. Fosamax vs. Actonel

Discussion in 'Osteoporosis' started by Anonymous, Jul 18, 2007 at 11:33 AM.

  1. Anonymous

    Anonymous Guest

    Thanks for the very helpful links. Better diet and exercise is best. Stay away from pill....you end up taking other pills to counter the side effects of the first ones !



     
  2. Anonymous

    Anonymous Guest

    OK, folks, I set here & read all of the stuff about Boniva, Fosamax & Actonel...I've always been very active. Walking, acrobics, weight lifing, drank milk. I had a probelm with calcium tablets a few years ago. They put my stomach into turmoil. So said, "oops" can't do that. Gyno put me on HRT (Estrace) to protect my bones. Well, I cracked a vertebrae Christmas morning helping make up a bed. Yes, I was lifting one side of a mattress when it happened. A bone density scan was done & yep, high risk of fracture. I started 150mg of Actonel ton Saturday morn. No probelm @ all, but Sunday, every bone in my body ached. I have been running fever of 101. Went to the doctor, no flu. Must be the Actonel. Then on Monday afternoon, the stomach problem started..Man, I think my insides are eating each other!! Have any of you experienced this? I need som feedback before taking another one...
     
  3. Anonymous

    Anonymous Guest

    To anonymous of 2/23/1010:
    The day after my first dose of Actonel, I had the same achy-all-over feeling that you had. I thought I was coming down with the flu, but then remembered reading in the Actonel literature that this may happen. The next month the achy feeling was a lot less & since the 3rd month, I haven't notices any side effects at all. (I've been on Actonel for just over a year.)

    I did not experience any stomach problems & maybe just a slight fever that first month.

    You've got to decide for yourself, but I'd give it another shot & see if the side effects lessen this month. Good Luck!
     
  4. lyoga55

    lyoga55 Guest

    i HAVE TAKEN BONIVA FOR A YEAR ( WITH GREAT CONCERNS) I HAD STOMACH SIDE EFFECTS TWICE . i DRINK ( LOTS) OF WATER, POSSIBLY 30 OZ AND FOUND THAT U CAN NOT TAKE ANY OTHER TABLET THAT DAY , INCLUDING VITAMINS. ALL SAID I AM STILL RESEARCHING BETTER WAYS TO PREVENT OSTEO
     
  5. Anonymous

    Anonymous Guest

    My mother is 73 and has been taking Boniva for only a few months. She has spinal fractures, osteopenia. Her calcium and D levels are fine. She is in intense back pain every day and has been so for 5 months. The only recourse they say is surgery to fuse two of her vertebra.

    She has been asking meover and over again to do online research for her on what is better? Boniva or Actonel? it's driving me crazy!!!! they all seem the same....
    She heard that the Boniva can cause serious jaw/bone damage so if you are having dental work it can be detrimental?

    So from what i have been reading in all of the blogs is that Boniva is fine. RIGHT?????

    - Concerned daughter
     
  6. Anonymous

    Anonymous Guest

    Prolia


    Talk to her doctor about it.

    She is a candidate for it because she has had previous fractures

    God Bless
     
  7. Anonymous

    Anonymous Guest

  8. Anonymous

    Anonymous Guest

    Having taken most, if not all of the drugs mentioned including Reclast, imagine my surprise when I broke my right femur two weeks ago tomorrow! I was turning right on a sidewalk outside my church when all of a sudden, I was on the sidewalk face first. My Orthopedist, who had been trying to diagnose unexplained acute pain in my right thigh and groin area for two months, attends my church and was by my side in seconds after my fall and in the OR within hours. After studying the MRI that had been done just a week and a half prior to the fall and the x-rays directly afterwards and consulting his partners to see if he had missed something, he asked some in depth questions about my meds because, as he said that bone should not have broken in that location (just below my hip) unless I had fallen from a roof or a tall ladder. After doing much research on the different meds, he came to the conclusion that that genre of meds made the bone brittle. Apparently I am one of a small percentage of people so affected, but I'm just saying be careful and research, not only the differences between that class of meds, but if you are at risk in another way as well. ABC did an interesting study a few years ago on Fosamax. Google it.
     

Share This Page